Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

We present the case of a 77-year-old woman who initially presented with pyrexia of unknown origin, anaemia and mild renal impairment. When her omeprazole was stopped she improved rapidly. When omeprazole was re-started she developed fever and acute renal failure, which again settled quickly on discontinuation of omeprazole. This case demonstrates how drugs can cause severe multisystem disorders that may appear to be infective or inflammatory.

Type

Journal article

Journal

Postgrad Med J

Publication Date

07/1998

Volume

74

Pages

416 - 418

Keywords

Acute Kidney Injury, Aged, Anemia, Anti-Inflammatory Agents, Anti-Ulcer Agents, Blood Sedimentation, Dyspepsia, Female, Fever, Humans, Omeprazole, Prednisolone, Recurrence